Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 22, 2016, 11:25 AM EDT for Estill County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 11:25 AM EDT (15:25 UTC)
- Expired
- Jun 22, 2016, 2:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:00 PM EDT | FLASH FLOOD | Irvine, KY | 7 INCHES OF WATER FLOWING OVER TYLER LANE AND 3 INCHES FLOWING OVER STACEY LANE ROAD IN IRVINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WGUS53 KJKL 221525
FFWJKL
KYC065-221830-
/O.NEW.KJKL.FF.W.0018.160622T1525Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1125 AM EDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 230 PM EDT
* AT 1125 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...RAVENNA...NORTH IRVINE...WEST IRVINE...WITT...PITTS...
BLACKBURN...SOUTH IRVINE...RICE STATION...WAGERSVILLE...
STATION CAMP...SANDHILL...WILLOW TREE...LEIGHTON...
WISEMAN CROSSING STATION...FOX...TEXOLA...SHADE...
WINSTON AND PRYSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
3759 8388 3766 8410 3767 8409 3768 8410
3770 8409 3774 8410 3775 8408 3777 8409
3778 8411 3779 8409
$$
RAY2 follow-up statements
289
WGUS73 KJKL 221606
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1206 PM EDT WED JUN 22 2016
KYC065-221830-
/O.CON.KJKL.FF.W.0018.000000T0000Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-
1206 PM EDT WED JUN 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
CENTRAL ESTILL COUNTY...
AT 1201 PM EDT...COUNT DISPATCH REPORTED THAT FLASH FLOODING IS
OCCURRING WITHIN THE CITY OF IRVINE. AROUND 7 INCHES OF FLOWING
WATER WAS REPORTED OVER TYLER LANE IN IRVINE. TYLER LANE WAS ALSO
BEING CLOSED. HIGH WATER WAS ALSO REPORTED ALONG PORTIONS OF STACIE
LANE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...RAVENNA...NORTH IRVINE...WEST IRVINE...WITT...PITTS...
BLACKBURN...SOUTH IRVINE...RICE STATION...WAGERSVILLE... STATION
CAMP...SANDHILL...WILLOW TREE...LEIGHTON... WISEMAN CROSSING
STATION...FOX...TEXOLA...SHADE...WINSTON AND PRYSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
3759 8388 3766 8410 3767 8409 3768 8410
3770 8409 3774 8410 3775 8408 3777 8409
3778 8411 3779 8409
$$
RAY699
WGUS73 KJKL 221824
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
224 PM EDT WED JUN 22 2016
KYC065-221834-
/O.EXP.KJKL.FF.W.0018.000000T0000Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-
224 PM EDT WED JUN 22 2016
...THE FLASH FLOOD WARNING FOR CENTRAL ESTILL COUNTY WILL EXPIRE AT
230 PM EDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
3759 8388 3766 8410 3767 8409 3768 8410
3770 8409 3774 8410 3775 8408 3777 8409
3778 8411 3779 8409
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:25 AM EDT, 2 hours earlier.
Area forecast discussion, Jun 22, 9:25 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Jackson KY 925 AM EDT WED JUN 22 2016 .UPDATE... Issued at 925 AM EDT WED JUN 22 2016 Did a quick update to increase pops across the northern portion of the forecast area as the remnant MCS moves towards East Kentucky. Expect this MCS to begin moving into our area around 10 AM and then gradually shift southeast, producing heavy to torrential rainfall and dangerous lightning. Have also updated the HWO to account for the MCS. UPDATE Issued at 600 AM EDT WED JUN 22 2016 Continuing to monitor fog across eastern Ky, although so far we have only seen a few reports from our observation platforms that were 1/4 mile or less. As such, decided to go ahead and let the SPS for fog go at 6am. That being said, fog will likely still affect many areas across eastern Ky through the morning commute, but should generally be above dense concerns in most locations. Also, after speaking with the state police in Harlan County, it was reported that high water in locations in the county have now receded. It was agreed that we would be able to let the areal flood warning expire at 6am as well. As of 7am, continuing to track area of showers and thunderstorms moving southeast from IL into southern IN. A few showers have also produced some QPF around 0.01 inches across our central CWA as well. As we continue to gain sunshine this morning, expect more of these showers to begin popping up, feeding on outflow from the system to our NW, lingering moisture, and a warm front located over the northern CWA. Fog will also quickly dissipate with the increased sun as well. Did freshen up the near term grids to make sure that temps, dew points, and winds were well on track with the current observations. Updates were all published and sent to NDFD/Web, though were not significant enough to warrant any forecast package updates at this time. && .SHORT TERM...(Today through Thursday) Issued at 418 AM EDT WED JUN 22 2016 A weak warm front is currently residing across the northern portion of the CWA, with low level southerly air in place but continued NW flow in the mid and upper levels. This warm front is expected to begin slowly moving northward throughout the day today, as a surface low pressure system moves eastward across the central plains and into the upper midwest throughout the day. This low will reach northern IL by 0Z this evening, then continue its track eastward and just north of the Ohio River Valley Wednesday night, before dropping an associated cold front southeast across the region during the day Thursday. An expansive area of convection has emerged near the center of low pressure over IL and points to the NW. This is expected to continue a eastward track along with the low, and along the best theta-e advection, expanding into KY throughout the day. Furthermore, daytime heating and instability will work with the warm frontal boundary in place across the state, to create a secondary epicenter for convective development. Latest hi-res models continue to support some scattered small cell development in our south through 12Z, as a result of the outflow boundary from the storms to our northeast tapping into increased heating as the sun rises. From here, the best potential for convection will remain across the northern half of the CWA, closer to the larger MCS outflow and along the warm frontal boundary. This also pairs well with the SPC's analysis for best Theta-E gradients. Decent low level shear in place, in addition to CAPE values well above 3k j/kg, and impressive LI's dropping below -8 late in the afternoon, are all good indicators that these storms will pack some punch, with good severe potential. DCAPE values will also tip 1k j/kg late in the day as well, between 21z and 0z, so expect some good downdraft potential with these storms as well. SPC now has most of the southern CWA in a slight risk area, with the northern CWA upgraded to an enhanced threat. While large hail and isolated areas of rotation are possible, the main threats outlined by SPC will be in the realm of damaging wind concerns. Torrential rainfall cannot be ruled out in the stronger storms, which will need to be carefully monitored given the already well worked over ground from yesterdays storms, and ongoing flooding concerns. As the surface low passes to our north during the overnight, expect convection to become much more confined to an area surrounding the low, with loss of daytime heating preventing more widespread convection. As such, kept chance pops mainly across the far north and northeast portion of the CWA throughout much of the night. During the day Thursday, however, llvl SW flow in place ahead of the approaching cold front will work to pull in warm, moist and unstable air from the Gulf of Mexico. This will spawn more showers and thunderstorms across the area, with the best likelihood across our far northern CWA, closer to the incoming frontal boundary. Temperatures will also rise back to a very humid upper 80 degree range. SPC has much of the CWA in a slight risk area once again, with damaging winds being the main concern. CAPE values Thursday afternoon will top out well above 4k j/kg across the southern half of the CWA in the afternoon, and near 5k j/kg in the northern half. Furthermore, LI's will drop to -10 to -12 and PWATs will increase to or exceed 2 inches. Would not be surprised based on the soundings to see prolonged sustained cells, with large hail development and another round of very torrential rainfall/flooding concerns, in addition to the wind threat outlined by SPC. We are very lucky that llvl directional wind shear is not greater, otherwise this would have had the makings of a classic rotating supercell scenario. .LONG TERM...(Thursday night through Tuesday) Issued at 450 AM EDT WED JUN 22 2016 The models remain in fairly good agreement through the first part of the extended portion of the forecast before differences well north of Kentucky lowers confidence in any specific solution into the start of the new work week. The models all depict northwest flow relaxing over eastern Kentucky heading into the weekend, but not before one last shortwave slips past into Friday night as the eastern trough pulls away to the east. This will allow ridging to build over the state from the southwest and dominate the pattern over the forecast area into Sunday. However, to the north, a distinct and compact closed low will progressively move east along the Canadian border toward the Great Lakes. This feature is better handled by the latest models than we saw last night, but still different enough with respect to placement and strength at the tail end of the weekend that confidence suffers. Regardless, its influence will likely result in energy and height falls moving into the Ohio Valley on Monday and into Tuesday as the eastern trough re-establishes itself and the strong southern ridge retreats west by the end of the period. Have favored a general model blend through the period given the similarities early and improving spread later in the forecast. Sensible weather will feature a distinct settling to our weather in the wake of a cold front solidly dropping south through the CWA at the start of the extended. There will be a good chance, to likelihood, of thunderstorms Thursday night accompanying the boundary on its way south. MCS activity will be possible along this front before it exits so caution remains. The models are in agreement that drier air will spread into the area from the north on Friday. This should keep PoPs to a minimum through at least the first part of the weekend. It will also set the stage for typical temperature splits at nights between our valleys and ridges. By Sunday afternoon, though, moisture return on the backside of the retreating high should allow for instability driven showers and storms for most of the area that will remain a factor, increasingly, into Monday. For Tuesday, the approach of a cold front from the north and its settling into the state will add to the convective potential, primarily diurnally driven, into the middle of the new week. Made some adjustments to lows each night from the CR init scheme after Friday morning for ridge and valley distinctions. Also, tweaked the hourly PoP and Sky grids each afternoon to further emphasize the effects of the diurnal cycle. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 610 AM EDT WED JUN 22 2016 Any lingering fog across eastern Ky should clear out between 11 and 13Z this morning, with VFR conditions expected at all TAF sites. As sun continues to rise, expect more showers to begin popping up across eastern KY, fueled by outflow from a larger area of convection to our NW (currently moving from IL into southern IN), as well as lingering moisture and a warm front centered across the northern CWA. The larger area of convection is expected to push into eastern Ky by this afternoon, mainly affecting the northern TAF sites of JKL and KSYM (and potentially KSJS). Kept with VCTS mention throughout the afternoon at TAF sites to account for any thunder potential, though confidence is still low on when and where these storms will set up throughout the day in relation to the TAF sites. Will likely need to update some of the TAF sites as storms begin to develop and we gain a better idea of timing and impacts. Winds will remain south to southwesterly, generally between 5 and 10 knots through the day today, however strong to severe wind gusts within these storms will be possible, as will hail, frequent lightning, and torrential rainfall. Best convection will deteriorate overnight with loss of daytime heating and as the low pressure center moves northeast of the region. Expect winds and cigs to help deter from any fog at the taf sites overnight, though can't rule out some development in the deeper valleys. && .JKL Watches/Warnings/Advisories... None. && UPDATE...JVM SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, Jun 22, 9:25 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 925 AM EDT WED JUN 22 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231630- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 925 AM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN KENTUCKY THIS MORNING. THESE STORMS WILL CONTAIN TORRENTIAL RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY TO TORRENTIAL RAINFALL. SOME OF THE STORMS MAY LEAD TO ISOLATED FLASH FLOODING CONCERNS TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF STORMS WITH HEAVY RAINS...AND ACROSS AREAS THAT EXPERIENCED HEAVY RAINS AND FLOODING FROM THE STORMS THAT OCCURRED YESTERDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES ON FRIDAY...AS WELL AS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH THURSDAY. GREIF/JVM
In the hours before
Local storm report, Jun 22, 8:36 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
836 AM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 SE STOLL 37.86N 83.50W
06/21/2016 MORGAN KY 911 CALL CENTER
TREE DOWN ON HIGHWAY 1010.
&&
JCARICOSpecial weather statement, Jun 22, 10:22 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT WED JUN 22 2016
KYZ044-051-052-221515-
ROWAN-BATH-FLEMING-
1022 AM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...
AT 1022 AM EDT...A STRONG THUNDERSTORM WAS OVER COWAN...OR 8 MILES
SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FLEMINGSBURG...FAIRVIEW...GRANGE CITY...CRAINTOWN...
ELIZAVILLE...GODDARD...PECKS RIDGE...HAYS CROSSING...RINGOS MILLS...
SHARKEY...MUNSON...HILDA...RAMEY...HILLSBORO...COWAN...
POPLAR PLAINS...PLUMMERS LANDING...NEPTON AND WALTZ.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
132 AND 144.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3846 8358 3843 8358 3840 8348 3838 8345
3840 8341 3836 8338 3812 8346 3828 8387
3832 8384 3834 8384 3836 8388 3835 8390
3837 8390 3836 8392 3842 8395 3844 8398
3847 8396
TIME...MOT...LOC 1422Z 285DEG 31KT 3837 8389
SHALLENBERGERSpecial weather statement, Jun 22, 10:58 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT WED JUN 22 2016
KYZ058-059-069-108-111-114-221600-
JACKSON-LEE-OWSLEY-WOLFE-ESTILL-POWELL-
1058 AM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...LEE...OWSLEY...
WOLFE...ESTILL...POWELL...
AT 1057 AM EDT...A STRONG THUNDERSTORM WAS NEAR RICHMOND...MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...BEATTYVILLE...MCKEE...CAMPTON...BOONEVILLE...
CLAY CITY...FINCASTLE...RAVENNA...VAUGHNS MILL...WANETA...
WILLOW SHOALS...CRESSMONT...VADA...IDA MAY...PITTS...ST. HELENS...
ZACHARIAH...KOOMER RIDGE CAMPGROUND AND RICE STATION.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 15
AND 45.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3782 8363 3781 8347 3735 8376 3752 8420
3756 8416 3757 8409 3764 8413 3767 8409
3775 8408 3778 8411 3781 8408 3781 8412
3782 8407 3785 8406 3783 8400 3787 8403
3787 8402 3790 8399
TIME...MOT...LOC 1457Z 285DEG 38KT 3783 8435
SHALLENBERGERSpecial weather statement, Jun 22, 11:01 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1101 AM EDT WED JUN 22 2016
KYZ052-104-106-107-221545-
ROWAN-ELLIOTT-MORGAN-JOHNSON-
1101 AM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...
JOHNSON...
AT 1100 AM EDT...A STRONG THUNDERSTORM WAS OVER GATES...OR NEAR
MOREHEAD...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CROCKETT...ELNA...
CHRISTY...WAGNER STORE...GILLEM BRANCH...LYTTEN...NEWFOUNDLAND...
CLEARFIELD...MUNSON...HAMM...WRIGLEY...HILDA...RELIEF...
ELLIOTTVILLE...BRUIN AND LITTLE SANDY.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
135 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3838 8340 3821 8330 3819 8326 3827 8317
3818 8305 3821 8301 3817 8298 3818 8292
3811 8289 3803 8300 3798 8302 3796 8300
3800 8296 3798 8288 3789 8291 3810 8353
3812 8352 3811 8356 3835 8349 3839 8344
TIME...MOT...LOC 1500Z 285DEG 38KT 3824 8340
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:06 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie | 114 min |
| Jun 21, 9:00 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 6 hr |
| Jun 21, 9:57 PM EDT | Special Weather Statement | JKL | Bell | 33 min |
| Jun 22, 2:59 AM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 3 hr |
| Jun 22, 10:22 AM EDT | Special Weather Statement | JKL | Fleming | 53 min |
| Jun 22, 10:58 AM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 62 min |
| Jun 22, 11:01 AM EDT | Special Weather Statement | JKL | Elliott, Rowan | 44 min |
| Jun 22, 11:17 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Jun 22, 11:39 AM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 2 more | 66 min |
| Jun 22, 11:45 AM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 3 hr |
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 57 min |
| Jun 22, 1:06 PM EDT | Areal Flood Advisory | JKL | Knott, Letcher | 3 hr |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher | 36 min |
| Jun 22, 1:47 PM EDT | Special Weather Statement | JKL | Bell, Knox | 58 min |
| Jun 22, 1:55 PM EDT | Special Weather Statement | JKL | Harlan | 50 min |
| Jun 22, 2:19 PM EDT | Special Weather Statement | JKL | Harlan | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.